Just a quick background - my surgeon cut me off and basically I had no pain control for one week and prior to that my pain had been poorly controlled. 2 1/2 weeks ago I had a nerve block with epidural injections.
My GP restarted my meds at 1 to 2 percocet every 8 to 12 hours with Soma 3times daily 1 week ago. On Thursday, she upped it to 1 to 2 percocet every 4 to 6 hours and brought up that we may have to switch to long lasting medications if I continue to require this high of a dose.
Despite this increase, my pain levels are still very high. Is it because my pain was out of control for so long??
Prior to the nerve block, my pain levels were much lower and I could get by on 1 to 2 percocets with my soma per day.
I believe that you pain due to the nerve block. When I had this done, I was so angry with myself that I actually let them do it; I read so much about this procedure as well as epidurals and how low success rate of these procedures and still went.
I honestly tell you: nothing helped me with pain i was experiencing after for about a good month (yes, a month at least). I was asking God to give me my pre-procedure pain back, but not what had. I did not sleep night after night and some days screaming from pain. I was so bad that PM himself refused to do it again.
So I think you will get some relieve with time, but for now just take your PK as many as Dr lets you and hope for a better tomorrow...
Sorry, dear heart, I wish to help you more... Just to let you know I'm thinking of you.
If some of most of your increased pain is nerve related, no dose of narcotics will cover it. I think that is what is happening to you. I would highly recommend you start a med for nerve pain: neurontin, lyrica, topomax, even cymbalta (which I highly recommend). The pain that is receptive to narcotics is being treated. I truly believe what you have left over is nerve pain, which is very hard to treat. The problem with it is that you will have to be on large doses of opaites to even touch it. Adding a nerve pain med may keep this from happening and give you some much needed relief!
I pray that you get some relief soon! You deserve to feel better Pepper, very, very soon!
Amanda, I have tried neurotin (almost killed me) and evail and had serious reactions with them both. They are unwilling to put me on another one at this point.
I do have nerve pain in my leg and foot but right now the pain is mainly my back. It is super achy, crampy and everytime I move it pinches me. They are saying I have a hardware issue and the next level up needs to be fused.
Moldova, thank you for responding. Maybe in another two weeks I will have some relief. I pray you are correct because I can't last to February like this.
Neurontin and Elavil are two completely different drugs. Believe me, I do not want you to suffer through a drug you cannot take. However, Lyrica, Topomax, and Cymbalta are all different and work in different ways. It would be a shame if one could help you, and you were unable to try it due to the previous reactions to neurontin and elavil. I actually had problems will ALL of these meds, the only exception being the Cymbalta. I was VERY WARY to try it at first, and it took me many months to "build up the courage to try it." Can you talk to your doctor about very careful choosing of a drug, and VERY close monitoring?
Just a thought. I truly hope you feel better very soon!
Amanda, I have asked and my surgeon and GP said for right now they don't want to add any more problems to the mix. I think I scared them with the neurotin reaction. My face blew up with swelling - my eyes were closed completely, I was coughing, wheezing, and having problems catching my breath. They said I had a analyphitic reaction.